My doctor said he's never heard of migraines like mine, does anyone have something similar?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

~Liz
Regular Member


Date Joined Oct 2007
Total Posts : 120
   Posted 1/25/2008 1:07 PM (GMT -6)   
I have a migraine every single day, no matter what.  The way it usually works is: after the pain reaches level 10, I get a shot of demerol and phenergan, which usually knocks the pain down to about a level 5.  After a day or two, the migraine keeps inching up in the severity.  The migraine never gets any better without narcotics to knock it back down a little bit.  Without the narcotics, the severity just continually increases. 
 
My doctor said he's never heard of a migraine that acts like that, which isn't really something I want to hear. He's finiding it "difficult to treat such an unusual person/case."  I was wondering if anyone else has similar migraines and if so, if they've found any kind of treatment that helps or if they could recommend a certain doctor to me. 
 
Thanks bunches,
~Liz
Dx: Chronic Daily Migraines & Chronic Depression
 
Daily meds: Trazadone, Norpramin & Cymbalta
PRN meds: Tylonal #3


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 1/25/2008 5:50 PM (GMT -6)   
Hi Liz,

I really feel for you with what you are going through with your heads. The heart breaking thing is that the narcotic meds are making things worse.

It makes me so cross when the Docs will not try to find another way. My heads were so much worse when I was taking narcotic meds cos of the rebound effect!

You need to see a Neurologist who is a Headache Specialist, who understands migraine and other headaches, and will be better equipped to find the right way forward for you.

Wishing you all the best with this, please let me know how you get on, take care

Ann
Co-Moderator of the Migraine/Headache Forum


geiser30
New Member


Date Joined Jan 2008
Total Posts : 1
   Posted 1/25/2008 10:26 PM (GMT -6)   

Dear Liz,

I'm in the same boat as you. The only thing that seems to help me are narcotic painkillers too. I've been in and out of the er some much that they have basically told me to stop coming. I've tried many different med combos. I also have a neurologist. But he doesn't seem to believe me. I'm just pissed at all doctors right now. They tell me that I'm going to become addicted and suffer worse rebounds. But I don't believe them because when i do gat the shots I'm fine for a least 3 days.

Maybe we both could use some help.
geiser 30

~Liz
Regular Member


Date Joined Oct 2007
Total Posts : 120
   Posted 1/27/2008 12:46 AM (GMT -6)   
Hello Ann and Geiser30,

Ann,
At one point I had told my doctor that I didn't want to be on any narcotics (because I know how bad the rebounds can be and I had been taking them way too often) for about 3 months to get them out of my system. Without them, the pain was completely unbearable and I was taking ibuprofin so often I had rebound headaches for weeks. I couldn't even leave my house because the sounds and lights got to me so badly I was passing out and throwing up several times a day. Now that I'm back on the narcotics I've been staying away from ibuprofin and things like that. I only take Tylonal #3 2-3 times a week and I get a shot of demerol once every 2 weeks. I don't have rebounds now that I'm more careful about how often I take the meds.

I've seen 3 different neurologists that specialize in migraines, but they all gave up on me after they tried everything they knew of to treat me.

Geiser30,
I used to go to the ER every week, they gave me such a hard time about it; telling me I was a drug addict and that I was making the headaches up...that isn't something you want to hear on a good day, let alone a day where your headache is so bad you're forced to come into the ER. My doctors tell me pretty much the same thing your's tells you. They don't seem to understand that after having headaches for so long, you can tell the difference between your normal headaches and rebound headaches. They also don't seem to understand how nice it is to have just a few minutes of relief from your headaches is, let alone a few days.

Thank you both so much for your replies,
~Liz
Dx: Chronic Daily Migraines & Chronic Depression
 
Daily meds: Trazadone, Norpramin & Cymbalta
PRN meds: Tylonal #3


mercyme
Regular Member


Date Joined Feb 2005
Total Posts : 310
   Posted 1/27/2008 11:18 AM (GMT -6)   
 
 
   My neurologist suggested botox injections for my migraines.  Has your doctor ever explained to you how it works?   the botox injections are injected into the scalp to help relax the muscles that can cause your migraines.  I haven't gotten them yet, waiting to see if my insurance pays for it, because it is so expensive.
 
   Right now I am taking fiorcett, and sometimes execdrin migraine. Nothing seems to really help, just takes time to go away.  I feel totally drained after a migraine. So I really feel for all of you who suffer with this terrible condition.
 
   Hope you have a day filled with peace and no pain.
 
   God Bless,
 
   Mercyme
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, August 23, 2017 11:52 AM (GMT -6)
There are a total of 2,858,918 posts in 313,702 threads.
View Active Threads


Who's Online
This forum has 155291 registered members. Please welcome our newest member, watercat.
510 Guest(s), 9 Registered Member(s) are currently online.  Details
albear99, MDNative, alunke82, Doire, Uniform Charlie, Lynnwood, blksteeda, up4thefight, jhonyguy04


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer